MAUDE Adverse Event Report: SOPHYSA POLARIS® ADJUSTABLE VALVE, 10-140, ANTECHAMBER, SIPHONX®

SOPHYSA POLARIS® ADJUSTABLE VALVE, 10-140, ANTECHAMBER, SIPHONX®
Model Number SPVA140-SX
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The valve spva-140 sx was explanted following concerns that the valve was not patent and csf was not drained properly.Given this concern, the doctor explanted the valve and replaced it with another one.Then the valve was working as intended.
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device: visual inspection: compliant.Pressure testing before decontamination: not compliant for pressure 4.Programming control before decontamination: not compliant: the valve has not been returned under the recommended conditions for the programming control.Anti-siphon: compliant.In conclusion, the difficulties encountered by practitioners for csf drainage are due to the organic residues present inside the device.This is the reason why the obstruction occured for pressure 4.The obstruction is the root cause for pressure 4 non-compliancy.This phenomenon is well known and is documented in the risk analysis and the instructions for use.

Brand Name
POLARIS® ADJUSTABLE VALVE, 10-140, ANTECHAMBER, SIPHONX®
Common Device Name
POLARIS® ADJUSTABLE VALVE, 10-140, ANTECHAMBER, SIPHONX®
Manufacturer (Section D)
SOPHYSA
5 rue sophie germain
besancon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
rue sophie germain
besancon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key21227903
Report Number3001587388-2025-25008
Device Sequence Number8534326
Product Code JXG
UDI-Device Identifier03760124131741
UDI-Public(01)03760124131741(11)200527(17)250501
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberSPVA140-SX
Device Catalogue NumberSPVA140-SX
Device Lot NumberH021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale